Alert archive / Oklahoma / River Flood Warnings in 2018

River Flood Warning 28, NWS Tulsa, OK

August 15, 2018LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Aug 15, 2018, 1:59 PM CDT for LeFlore County, Oklahoma. It took effect at Aug 15, 2018, 6:03 PM CDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Aug 15, 2018, 1:59 PM CDT (18:59 UTC)
In effect from
Aug 15, 2018, 6:03 PM CDT
Expired
Aug 17, 2018, 3:20 AM CDT
In force
33 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Moderate

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 34 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Poteau (PTAO2).

Action stage
24 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

221 
WGUS44 KTSA 151859
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
159 PM CDT Wed Aug 15 2018


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Poteau River near Poteau affecting Le Flore County. 
  
  Poteau River near Panama affecting Le Flore County. 
  
OKC079-160259-
/O.NEW.KTSA.FL.W.0028.180815T2303Z-180817T0820Z/
/PTAO2.2.ER.180815T2303Z.180816T1200Z.180817T0220Z.NO/
159 PM CDT Wed Aug 15 2018

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Poteau River near Poteau
* from this evening to late Thursday night, or until the warning is 
  cancelled.
* At  1:45 PM Wednesday, the stage was 22.18 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is forecast.
* Forecast...The Poteau River near Poteau is expected to rise above 
  flood stage this evening and continue to rise to near 27.8 feet by 
  Thursday morning. The river is expected to fall below flood stage 
  late Thursday evening.
* Impact...At 28.0 feet, severe valley flooding affects croplands and 
  county roads from southeast of Poteau to the mouth of Brazil Creek.
  Old Highway 112 may become impassable.
 
&&
 
LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468

$$

OKC079-160259-
/O.NEW.KTSA.FL.W.0029.180815T2331Z-180818T1224Z/
/PANO2.2.ER.180815T2331Z.180817T0600Z.180818T0624Z.NO/
159 PM CDT Wed Aug 15 2018

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Poteau River near Panama
* from this evening to Saturday morning, or until the warning is 
  cancelled.
* At  1:30 PM Wednesday, the stage was 26.90 feet.
* Flood stage is 29.0 feet.
* Moderate flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage this evening and continue to rise to near 37.6 feet by 
  Friday before dawn . The river is expected to fall below flood 
  stage Saturday before dawn .
* Impact...At 37.0 feet, extensive flooding of crop and pasturelands 
  occur between Shady Point and Arkoma. Many roads in the floodplain 
  become impassable.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
4 follow-up statements
951 
WGUS84 KTSA 160102
FLSTSA
Flood Statement
National Weather Service Tulsa OK
802 PM CDT Wed Aug 15 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Poteau affecting Le Flore County. 
  
  Poteau River near Panama affecting Le Flore County. 
  
OKC079-160902-
/O.EXT.KTSA.FL.W.0028.000000T0000Z-180817T0643Z/
/PTAO2.2.ER.180815T1953Z.180816T0600Z.180817T0043Z.NO/
802 PM CDT Wed Aug 15 2018

The Flood Warning continues for
  The Poteau River near Poteau.
* until late Thursday night, or until the warning is cancelled.
* At  7:45 PM Wednesday, the stage was 27.15 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The Poteau River near Poteau will continue rising to 
  near 28.1 feet Thursday morning. The river is expected to fall 
  below flood stage Thursday evening.
* Impact...At 28.0 feet, severe valley flooding affects croplands and 
  county roads from southeast of Poteau to the mouth of Brazil Creek.
  Old Highway 112 may become impassable.
 
&&
 
LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468

$$

OKC079-160902-
/O.EXT.KTSA.FL.W.0029.000000T0000Z-180818T0336Z/
/PANO2.2.ER.180815T1954Z.180817T0000Z.180817T2136Z.NO/
802 PM CDT Wed Aug 15 2018

The Flood Warning continues for
  The Poteau River near Panama.
* until Friday evening, or until the warning is cancelled.
* At  7:30 PM Wednesday, the stage was 31.94 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 37.8 feet Thursday evening. The river is expected to fall 
  below flood stage Friday afternoon.
* Impact...At 37.0 feet, extensive flooding of crop and pasturelands 
  occur between Shady Point and Arkoma. Many roads in the floodplain 
  become impassable.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
922 
WGUS84 KTSA 160718
FLSTSA
Flood Statement
National Weather Service Tulsa OK
218 AM CDT Thu Aug 16 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Poteau affecting Le Flore County. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-161517-
/O.EXT.KTSA.FL.W.0028.000000T0000Z-180817T0426Z/
/PTAO2.2.ER.180815T1953Z.180816T0515Z.180816T2226Z.NO/
218 AM CDT Thu Aug 16 2018

The Flood Warning continues for
  The Poteau River near Poteau.
* until this evening, or until the warning is cancelled.
* At  1:45 AM Thursday, the stage was 27.54 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring but the river is falling.
* Forecast...The Poteau River near Poteau will continue falling to 
  below flood stage by late this afternoon.
* Impact...At 28.0 feet, severe valley flooding affects croplands and 
  county roads from southeast of Poteau to the mouth of Brazil Creek.
  Old Highway 112 may become impassable.
 
&&
 
LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468

$$

OKC079-161517-
/O.CON.KTSA.FL.W.0029.000000T0000Z-180818T0336Z/
/PANO2.2.ER.180815T1954Z.180817T0000Z.180817T2136Z.NO/
218 AM CDT Thu Aug 16 2018

The Flood Warning continues for
  The Poteau River near Panama.
* until Friday evening, or until the warning is cancelled.
* At  1:30 AM Thursday, the stage was 34.46 feet.
* Flood stage is 29.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 37.8 feet this evening. The river is expected to fall below 
  flood stage Friday afternoon.
* Impact...At 37.0 feet, extensive flooding of crop and pasturelands 
  occur between Shady Point and Arkoma. Many roads in the floodplain 
  become impassable.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
412 
WGUS84 KTSA 161354
FLSTSA
Flood Statement
National Weather Service Tulsa OK
854 AM CDT Thu Aug 16 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Poteau affecting Le Flore County. 
  
  Poteau River near Panama affecting Le Flore County. 
  
OKC079-162154-
/O.EXT.KTSA.FL.W.0028.000000T0000Z-180817T0003Z/
/PTAO2.2.ER.180815T1953Z.180816T0515Z.180816T1803Z.NO/
854 AM CDT Thu Aug 16 2018

The Flood Warning continues for
  The Poteau River near Poteau.
* until this evening, or until the warning is cancelled.
* At  7:45 AM Thursday, the stage was 25.77 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Poteau River near Poteau will continue falling to 
  below flood stage by this afternoon.
* Impact...At 26.0 feet, moderate valley flooding affects croplands 
  and farm roads from southeast of Poteau to the mouth of Brazil 
  Creek.
 
&&
 
LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468

$$

OKC079-162154-
/O.EXT.KTSA.FL.W.0029.000000T0000Z-180817T2245Z/
/PANO2.2.ER.180815T1954Z.180817T0000Z.180817T1645Z.NO/
854 AM CDT Thu Aug 16 2018

The Flood Warning continues for
  The Poteau River near Panama.
* until Friday afternoon, or until the warning is cancelled.
* At  8:30 AM Thursday, the stage was 36.02 feet.
* Flood stage is 29.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 37.4 feet this evening. The river is expected to fall below 
  flood stage early Friday afternoon.
* Impact...At 37.0 feet, extensive flooding of crop and pasturelands 
  occur between Shady Point and Arkoma. Many roads in the floodplain 
  become impassable.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
765 
WGUS84 KTSA 161846
FLSTSA
Flood Statement
National Weather Service Tulsa OK
146 PM CDT Thu Aug 16 2018


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Poteau River near Poteau affecting Le Flore County. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-161916-
/O.CAN.KTSA.FL.W.0028.000000T0000Z-180817T0003Z/
/PTAO2.2.ER.180815T1953Z.180816T0515Z.180816T1651Z.NO/
146 PM CDT Thu Aug 16 2018

The Flood Warning is cancelled for
  The Poteau River near Poteau.
* At 12:45 PM Thursday, the stage was 23.59 feet.
* Flood stage is 24.0 feet.
* The river fell below flood stage late this morning.
* Forecast...The Poteau River near Poteau will continue falling and 
  remain below flood stage.

 
&&
 
LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468

$$

OKC079-170245-
/O.EXT.KTSA.FL.W.0029.000000T0000Z-180817T2109Z/
/PANO2.2.ER.180815T1954Z.180817T0000Z.180817T1509Z.NO/
146 PM CDT Thu Aug 16 2018

The Flood Warning continues for
  The Poteau River near Panama.
* until Friday afternoon, or until the warning is cancelled.
* At  1:30 PM Thursday, the stage was 36.32 feet.
* Flood stage is 29.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The Poteau River near Panama is cresting and will begin
  to fall this evening. The river is expected to fall below flood 
  stage late Friday morning.
* Impact...At 37.0 feet, extensive flooding of crop and pasturelands 
  occur between Shady Point and Arkoma. Many roads in the floodplain 
  become impassable.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Aug 15, 12:11 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 15, 12:11 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1211 PM CDT Wed Aug 15 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Areal coverage of rain/thunder currently impacting KFSM will
continue over the first few hours of the TAF period. Additional
thunder chances into the evening will be possible as a surface
boundary draws closer so will include a tempo group for the late
afternoon/ early evening time period. Otherwise MVFR/VFR cigs to
prevail at all sites through most if not all of the TAF period.

&&

.PREV DISCUSSION... /Issued 1100 AM CDT Wed Aug 15 2018/

DISCUSSION...
Heavy rainfall across parts of east central Arkansas and west
central Arkansas has resulted in some flooding across that area.
However, overall coverage of rain has continued to be progressive
as it moves to the east. As a result, trimming of the flood watch
continues with just east central Oklahoma, west central and parts
of far northwest Arkansas remaining in the watch. Conditions will
continue to improve from west to east during the afternoon as the
upper trough continues to move away from the area. Higher pops
will still be maintained through the afternoon where rainfall is
currently falling as additional scattered storms will be possible
along the surface boundary that will be in the vicinity of the I-40
corridor later today. Updated zones revolve around adjusting pops,
temps, and sky condition. Further updated zones will be required as
conditions continue to improve from west to east.

Latest ZFP/AFM/PFM/FFA already sent.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ072-074>076.

AR...Flash Flood Watch until 7 PM CDT this evening for ARZ011-019-020-
     029.

&&

AVIATION.....23
Hazardous weather outlook, Aug 15, 1:15 PM CDT, 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
115 PM CDT Wed Aug 15 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
115 PM CDT Wed Aug 15 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THE AFTERNOON FOR PARTS OF
FAR EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Parts of Southeast Oklahoma and West Central Arkansas.
	ONSET...Afternoon.

FLASH FLOOD.
	RISK...Elevated.
    AREA...East Central Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Showers and thunderstorms will continue this afternoon across
parts of far eastern Oklahoma and west central Arkansas. Rainfall
has diminished across much of the area, however activity across
far east central Oklahoma and west central Arkansas will persist
into this afternoon, thus a flooding threat will be maintained.
Additional scattered storms will be possible across this same area
later this afternoon and evening, and will carry a marginal
severe threat for gusty winds.

Though coverage of rain will diminish through the afternoon,
runoff from previous and ongoing rainfall will result in areal
flooding that will continue through at least the overnight hours
across parts of far east central Oklahoma and west central
Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY through MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Active northwesterly flow aloft will bring chances of showers and
thunderstorms for the remainder of the weekend and the weekend. Some
locally heavy rainfall will be possible.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Aug 15, 10:56 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1056 AM CDT WED AUG 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 AM     FLASH FLOOD      VAN BUREN               35.44N 94.35W
08/15/2018                   CRAWFORD           AR   LAW ENFORCEMENT

            STREET FLOODING IN PARTS OF VAN BUREN. SOUTH 4TH STREET
            CLOSED BETWEEN BROADWAY AND WOOD STREETS DUE TO HIGH
            WATER AND STRANDED VEHICLES. REPORT RELAYED THROUGH
            SOCIAL MEDIA.

&&

CAS
Local storm report, Aug 15, 11:03 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1103 AM CDT WED AUG 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     EXTR WIND CHILL  FORT SMITH              35.39N 94.40W
08/15/2018  E0 F             SEBASTIAN          AR   PUBLIC

            SEVERAL STREETS IN FT. SMITH ARE CLOSED DUE TO HIGH
            WATER. REALYED THROUGH SOCIAL MEDIA.

&&

CAS
Local storm report, Aug 15, 11:11 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1111 AM CDT WED AUG 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     FLASH FLOOD      FORT SMITH              35.39N 94.40W
08/15/2018                   SEBASTIAN          AR   PUBLIC

            SEVERAL STREETS IN FT. SMITH ARE CLOSED DUE TO HIGH
            WATER. REALYED THROUGH SOCIAL MEDIA.

&&

CAS
Local storm report, Aug 15, 11:27 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1127 AM CDT WED AUG 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 AM     FLASH FLOOD      RUDY                    35.53N 94.27W
08/15/2018                   CRAWFORD           AR   BROADCAST MEDIA

            STATE HIGHWAY 348 NEAR RUDY CLOSED DUE TO HIGH WATER.
            RELAYED VIA SOCIAL MEDIA.

&&

CAS
Local storm report, Aug 15, 12:48 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT WED AUG 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FLASH FLOOD      HEAVENER                34.89N 94.60W
08/15/2018                   LE FLORE           OK   BROADCAST MEDIA

            STREET FLOODING AND CLOSURES IN TOWN. RELAYED VIA SOCIAL
            MEDIA.

&&

CAS
Local storm report, Aug 15, 12:50 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT WED AUG 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     FLASH FLOOD      2 SW VAN BUREN          35.42N 94.37W
08/15/2018                   SEBASTIAN          AR   TRAINED SPOTTER

            HIGHWAY 59 CLOSED NEAR HIGHWAY 64 DUE TO HIGH WATER.
            BRIDGE ON INDUSTRIAL PARK ROAD IN VAN BUREN ALMOST UNDER
            WATER.

&&

CAS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:40 PM CDTSpecial Weather StatementTSAPawnee50 min
Aug 14, 8:12 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee28 min
Aug 15, 3:18 AM CDTSpecial Weather StatementTSALeFlore42 min
Aug 15, 4:48 AM CDTAreal Flood AdvisoryTSALeFlore3 hr
Aug 15, 6:55 AM CDTAreal Flood AdvisoryTSAHaskell, LeFlore, Sequoyah3 hr
Aug 15, 7:52 AM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pushmataha3 hr
Aug 15, 9:36 AM CDTFlash Flood WarningTSALeFlore, Sequoyah6 hr
Aug 15, 11:00 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Sequoyah3 hr
Aug 15, 1:05 PM CDTAreal Flood WarningTSAHaskell, LeFlore, Sequoyah24 hr
Aug 15, 1:59 PM CDTRiver Flood WarningTSALeFlore4 days

Nearby

River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.